View Full Version : Diffuse thining or MPB?? Help!

09-26-2009, 11:40 AM
Some pics have flash on and some pics dont have flash on. I realized that pictures with flash show a lot more scalp than non-flash pictures. All of these pics were taken the same day! There are drastic differences where I actually look bald in some pics with light shining an inch from my hair and flash. However in real life, the hair looks more like the non-flash pics when u see me in person. In real life, i look like the pics where it seems like I have a full head of hair. Anyway, What do you think? Do I have MPB or some other type of thinning? It seems like I have a lot more thinning on top than i do at the crown which makes me think that I dont have MPB. I started taking propecia one month ago and bought minoxdyl but still havnt started using it.



















09-26-2009, 12:14 PM
sorry the above links dont work. here is the album. This should work


09-26-2009, 01:48 PM
Hey, your hair is very similar to mine. As far as the pics from the sides and back seem thin when you have the flash on, that is only due to the number 2 you use on the sides and back and present no real thinning. (I use a number 4). Just because you see your scalp under harsh light does not necessarily mean that your are balding or thinning. If you want to make sure if you have either MPB or Diffused Thinning, you should get your hair checked out for miniturization. This can be evaluated by any IAHRS doctor or even yourself with the right equipment. However, if you do have MPB you are completely on the right track by using Propecia. It's so good that you started this medication in the early stages and you are likely to stop the progression of your hairloss. It is SO much easier to maintain than it is to regrow, so be excited that you took the initiative and want to stay proactive with your hairloss. Be leery of other false products and claims as there are only two FDA approved products for hairloss.

I personally believe that you might want to rethink adding minoxidil to your regimen. Although it is FDA approved for hairloss, it has been considered by some to be just a "band aid" for hair-loss and can become a hassle. I think that Propecia should be sufficient enough for you, although I am not a doctor. Also, a good bit of people have complained of a huge dred shed when starting minoxidil, which can sometimes take a very long time to grow back. However, this is totally your decision to make, but personally, I was in a similar situation to you and have found great results without adding minoxidil. You can actually check out my pictures at www.hairtransplantcommunity.com

Another piece of advice I would have for you is to stay current with hair-loss advancements (such as PRP and Trichoscience) and do your research here at thebaldtruth.com to understand the ins and outs of the hair loss industry and avoid being a victim in this crazy industry. Hang in there man, your hair looks great and you will be in good shape if you stay proactive with your hairloss.

Hope this helps,

09-26-2009, 04:00 PM
Thank you very much for the informative response. So, in your opinion, do you think I have MPB or some other type of thinning caused by something else?

There are no IAHRS doctors in my state. Is there any other way or other doctors I can see to validate whether or not I have MPB?

Thank you.

09-27-2009, 07:21 AM
One factor that can be used to differentiate MPB from diffuse pattern hair loss is the distribution of hairloss. In MPB, the hairloss is distributed in a horseshoe pattern, which leaves the top of your head hairless, but your back and sides full of hair. In diffuse thinning hairloss, the hairloss visibly affects the back and sides as well as the top of the head.

The photos supplied indicated that you have moderate hairloss on the top of your head, but no visible hairloss on your back or sides. Therefore, I am of the opinion that you have MPB.

10-15-2009, 07:52 AM

I definetely have thinning all over on top, but no thinning on the sides. However, I am not displaying the typical MPB pattern of bald spot in crown first. I am just thin all over the top. Could this still be MPB?

Ive been taking propecia and using nizoral for the past 1.5 months.


10-16-2009, 03:30 AM
MPB comes in many way - one being diffuse thinning. You do not necessarily start thinning or losing hair in the crown - it can occur in the back, front, temples or diffuse (all over) which you appear to be suffering from going by the pics.

You are taking good appropriate action against it but be aware also that meds take time to work and can cause shedding initially (especially Nizoral if over used) Meds main objective is to stop further loss - if you are fortunate you may well regrow and respond well.

It takes time to establish this - 8+ months so be very patient and try not scrutinize too much i the mean time - I know its hard but worrying about it will only make things worse.

10-16-2009, 10:17 PM
I think Spex is correct. MPB comes in many patterns and diffused thinning is one unpatterned type of MPB. Itís good that you're on Propecia.